Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 16, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Apr 26, 2009, 3:45 AM CDT for 9 counties in Texas. It took effect at Apr 26, 2009, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2009, 3:45 AM CDT (08:45 UTC)
- In effect from
- Apr 26, 2009, 12:00 PM CDT
- Expired
- Apr 26, 2009, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 42 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2355 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 260845 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 345 AM CDT SUN APR 26 2009 TXZ241>244-261700- /O.NESUN APR 26 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL APPROACH TEXAS FROM THE WEST BY THIS EVENING AND CONTRIBUTE TO DEEPENING LOW PRESSURE NEAR THE RIO GRANDE TODAY. THIS LOW PRESSURE SYSTEM WILL COMBINE WITH SURFACE HIGH PRESSURE OVER THE GULF OF MEXICO TO GENERATE STRONG SOUTHEAST WIND OVER THE ADVISORY AREAT THIS AFTERNOON. SUSTAINED WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS NEAR 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO SECURE OBJECTS...SUCH AS GARBAGE CANS...THAT CAN BE BLOWN ABOUT BY THE WIND AND CAUSE INJURIES. CONSTRUCTION WORKERS SHOULD PREPARE FOR EVEN STRONGER WIND AT HIGHER ELEVATIONS. DRIVERS OF HIGH-PROFILE VEHICLES SHOULD EXERCISE CAUTION DUE TO THE INCREASED LIKELIHOOD OF LOSS OF CONTROL. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$ 87
2 follow-up statements
000 WWUS74 KCRP 261612 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1112 AM CDT SUN APR 26 2009 TXZ231>234-246-270000- /O.EXA.KCRP.WI.Y.0016.090426T1700Z-090427T0000Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... SKIDMORE...GOLIAD...VICTORIA...REFUGIO...WOODSBORO 1112 AM CDT SUN APR 26 2009 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. DEEP LOW PRESSURE ACROSS WESTERN TEXAS WILL COMBINE WITH HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO TO GENERATE STRONG SOUTHEAST WIND THIS AFTERNOON. SUSTAINED WIND SPEEDS WILL RANGE FROM 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO SECURE OBJECTS...SUCH AS GARBAGE CANS... THAT CAN BE BLOWN ABOUT BY THE WIND AND CAUSE INJURIES. CONSTRUCTION WORKERS SHOULD PREPARE FOR EVEN STRONGER WIND AT HIGHER ELEVATIONS. DRIVERS OF HIGH-PROFILE VEHICLES SHOULD EXERCISE CAUTION DUE TO THE INCREASED LIKELIHOOD OF LOSS OF CONTROL. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$ TXZ241>244-270000- /O.CON.KCRP.WI.Y.0016.090426T1700Z-090427T0000Z/ JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS 1112 AM CDT SUN APR 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. DEEP LOW PRESSURE ACROSS WESTERN TEXAS WILL COMBINE WITH HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO TO GENERATE STRONG SOUTHEAST WIND THIS AFTERNOON. SUSTAINED WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH WITH GUSTS AS HIGH AS 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO SECURE OBJECTS...SUCH AS GARBAGE CANS... THAT CAN BE BLOWN ABOUT BY THE WIND AND CAUSE INJURIES. CONSTRUCTION WORKERS SHOULD PREPARE FOR EVEN STRONGER WIND AT HIGHER ELEVATIONS. DRIVERS OF HIGH-PROFILE VEHICLES SHOULD EXERCISE CAUTION DUE TO THE INCREASED LIKELIHOOD OF LOSS OF CONTROL. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER. && $$ MJG
000 WWUS74 KCRP 262355 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 655 PM CDT SUN APR 26 2009 ...WIND ADVISORY WILL BE ALLOWED TO EXPIRE... TXZ231>234-241>244-246-270100- /O.EXP.KCRP.WI.Y.0016.000000T0000Z-090427T0000Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-REFUGIO- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE... CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE... ARANSAS PASS...SINTON...MATHIS...REFUGIO...WOODSBORO 655 PM CDT SUN APR 26 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED OVER THE AREA...WITH GUSTS UP TO 35 MPH THROUGH MID EVENING. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ GW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 25, 11:46 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Apr 25, 11:46 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1146 PM CDT SAT APR 25 2009
.DISCUSSION...SEE 06Z AVIATION DISCUSSION.
&&
.AVIATION...MVFR CIGS HAVE ALREADY DEVELOPED ACROSS THE ENTIRE
FORECAST AREA IN RESPONSE TO THE STRONG LOW LEVEL JET IN PLACE
OVER SOUTH TEXAS. GUSTY SOUTHEAST WINDS WILL DIMINISH A BIT MORE
AFTER MIDNIGHT, BUT OTHERWISE STAY IN THE 10 TO 20 KNOT RANGE.
MVFR CIGS WILL CONTINUE ACROSS MUCH OF THE REGION SUNDAY WITH
WINDS RISING BACK UP INTO THE 20 TO 30 KNOT RANGE BY 17Z.
&&
.PREV DISCUSSION... /ISSUED 820 PM CDT SAT APR 25 2009/
DISCUSSION...SHOWER ACTIVITY OVER THE NORTHEAST HAS SUBSIDED SO
WILL REMOVE MENTION OF PRECIP FROM THE OVERNIGHT FORECASTS. BREEZY
CONDITIONS TO CONTINUE FOR THE NEXT FEW HOURS AND SKIES TO BECOME
OVERCAST WITH LOW STRATUS AREA-WIDE DUE TO THE STRONG LOW LEVEL
JET. NO OTHER CHANGES PLANNED AT THIS TIME.
PREV DISCUSSION... /ISSUED 628 PM CDT SAT APR 25 2009/
DISCUSSION...SEE AVIATION DISCUSSION.
AVIATION...
EXCEPT FOR THE PRECIPITATION AT KVCT...WILL GENERALLY GO WITH A
PERSISTENCE FORECAST. CIGS AT OR BECOMING MVFR EAST OF KLRD AND
SHOULD REMAIN SO FOR MOST OF THE NIGHT...WITH POSSIBLY A FEW
BREAKS TOWARD MORNING AS DRIER THETA-E AIR ADVECTS INTO THE
EASTERN CWFA. AT KLRD...EXPECT MVFR CONDITIONS AROUND 05Z...ENDING
AROUND 06Z. WINDS LIKELY WILL STAY UP TOO MUCH FOR WIND
SHEAR...ALTHOUGH 925MB FORECAST SHOWS 35-40 KNOTS 12Z SUNDAY.
TRICKY CEILING FORECAST FOR THE AFTERNOON...AS EXPECT VFR
CONDITIONS BY 18Z KALI AND KLRD...THEN BY MID AFTERNOON AT KVCT.
AT KCRP...COULD SEE TEMPO VFR CONDITIONS BY 18Z...BUT MODELS ARE
SHOWING 925MB MOISTURE ADVECTION FROM GULFMEX WHICH COULD BRING
THE LOWER CLOUDS BACK DURING THE AFTERNOON.
PREV DISCUSSION... /ISSUED 529 PM CDT SAT APR 25 2009/
DISCUSSION...JUST ISSUED A SMALL UPDATE TO ACCOUNT FOR
CONVECTIVE ACTIVITY THAT HAS DEVELOPED OVER THE NORTHEAST PORTION
OF THE FORECAST AREA. ACTIVITY NOT EXPECTED TO PERSIST BEYOND THE
EVENING HOURS. NO OTHER CHANGES AT THIS TIME.
PREV DISCUSSION... /ISSUED 326 PM CDT SAT APR 25 2009/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...THICK STRATUS ALONG
THE COAST AND VICTORIA REGION THIS AFTERNOON HAS PREVENTED WINDS
FROM GETTING QUITE AS STRONG AS FORECASTED. PARTIAL CLEARING
ALONG SOUTHERN COASTAL BEND THROUGH REMAINDER OF AFTERNOON AND
SEA-BREEZE DEVELOPMENT SHOULD ALLOW FOR A SLIGHT INCREASE IN THE
WINDS ACROSS THE SOUTHERN COASTAL BEND THROUGH THE EVENING.
OTHERWISE...STRATUS WILL RE-DEVELOP TONIGHT ACROSS MUCH OF THE
CWA. STRONG 40-50 KT LOW LEVEL JET WILL KEEP WINDS BREEZY TO NEAR
BREEZY OVERNIGHT...AND COMBINED WITH STRATUS WILL KEEP LOW TEMPS
IN THE MID 70S.
UPPER LEVEL TROUGH WILL REMAIN POSITIONED ACROSS THE WESTERN
CONUS THROUGH THE SHORT TERM. WEAK MID/UPPER LEVEL SHORTWAVE WILL
PASS JUST NORTH OF SOUTH TEXAS SUNDAY ALONG WITH MOST OF THE
PRECIP. CAN NOT RULE OUT AN ISOLATED SHOWER ACROSS THE NORTHERN
CWA BENEATH THE STRENGTHENING CAP. INITIAL MIXING MID MORNING ON
SUNDAY...THEN TIGHTENING PRESSURE GRADIENT IN THE AFTERNOON WILL
LEAD TO WINDY CONDITIONS ACROSS THE MOST OF THE CWA ON SUNDAY...
WITH POSSIBLE WIND ADVISORY CRITERIA ACROSS THE SOUTHERN COASTAL
BEND. FOLLOWED CLOSER TO THE NAM MOS FOR HIGHS...ESPECIALLY OUT
WEST. WARM/HUMID SUNDAY NIGHT WITH STRATUS AGAIN.
LONG TERM (MONDAY THROUGH SATURDAY)...MEAN UPPER TROF WILL REMAIN
DRAPED ACROSS THE WESTERN U.S. THROUGH THE EXTENDED PERIOD. AS A
RESULT...LEE SIDE CYCLOGENESIS WILL BE PERSISTENT OVER NEW MEXICO
AND WEST TEXAS. A COUPLE IMPULSES WILL COME STREAKING ACROSS THE
NORTHERN PART OF LONE STAR STATE MONDAY THROUGH WEDNESDAY...EMBEDDED
IN THE WESTERLY FLOW ALOFT. THERE MAY BE SOME ISOLD SHOWERS AND
TSTMS ALONG THE NORTHERN PRECIPICE OF THE FORECAST AREA...MAINLY
ALONG AND NORTH OF A LINE FROM COTULLA TO VICTORIA DURING THE
MON-WED TIME FRAME. OTHERWISE...ANY SHOWERS THAT DO DEVELOP WILL BE
FEW AND FAR BETWEEN TO MENTION IN THE FCST WITH THE EXCEPTION BEING
ALONG AND NORTH OF THE COT-VCT LINE. FROM THURSDAY TO THE
WEEKEND...A COUPLE OF WEAK DISTURBANCES WILL CONTINUE TO EMANATE OUT
THE SWLY UPPER FLOW FROM THE BASE OF TROF EASTWARD INTO THE NORTHERN
PART OF STATE AND PLAINS. BEST LIFT/FORCING AND INSTABILITY WILL
OCCUR WELL NORTH OF THE REGION. THE MID LEVEL CAP WILL GET
PROGRESSIVELY STRONGER AS THE WORK WEEK PROGRESSES TOWARD THE
WEEKEND. SOUTH TEXAS WILL REMAIN IN A BREEZY TO WINDY RETURN FLOW
REGIME THROUGH ALL OF NEXT WEEK WITH SCA/SCEC CONDITIONS FOR THE
MARINE AREAS. THE SOUTH TEXAS REGION WILL REMAIN IN A WARM AND
HUMID GULF AIRMASS. PRECIPITATION CHANCES WILL BE NEAR ZERO. WITH
AMPLE CLOUD COVER AND NOCTURNAL MIXING HAVE INCREASED OVERNIGHT LOWS
BY 2 TO 3 DEGREES. MIN AND MAX TEMPERATURES WILL WILL BE 5 TO 8
DEGREES ABOVE NORMAL. WILL FCST MAX TEMPERATURES 1 TO 2 DEGREES
ABOVE GFS MOS GUIDANCE...GIVEN EXCESSIVELY DRY SOIL CONDITIONS.
MARINE...IN ADDITION TO THE NORTHERN BAYS...THE SCA JUST WASNT
MATERIALIZING ACROSS THE SOUTHERN BAYS EITHER. HAVE CANCELED THE
SCA FOR ALL OF THE BAYS...AS WINDS ARE BARELY SCEC CRITERIA. WINDS
AND SEAS WILL INCREASE OVER THE GULF WATERS TONIGHT AND PERSIST
THROUGH SUNDAY. EXTENDED SCA FOR THE GULF WATERS THROUGH SUNDAY
EVENING. AN SCA WILL LIKELY BE REQUIRED FOR AT LEAST THE SOUTHERN
BAYS ON SUNDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 74 86 75 86 75 / 10 10 10 10 10
VICTORIA 72 84 73 84 72 / 10 10 10 20 10
LAREDO 77 100 76 98 76 / 10 10 10 10 10
ALICE 73 91 74 91 72 / 10 10 10 10 10
ROCKPORT 75 83 75 84 76 / 10 10 10 10 10
COTULLA 73 94 74 94 72 / 10 10 10 20 10
KINGSVILLE 74 89 75 89 74 / 10 10 10 10 10
NAVY CORPUS 75 84 75 84 75 / 10 10 10 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
&&
JAR/19...SHORT TERMHazardous weather outlook, Apr 25, 4:52 AM CDT, 22 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 452 AM CDT SAT APR 25 2009 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261000- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 452 AM CDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS AN ELEVATED FIRE WEATHER RISK TODAY DUE TO MODERATE TO STRONG WINDS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE SOUTHERN BAYS AND COASTAL WATERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED WILD FIRE DANGERS ANTICIPATED FOR THE WESTERN RIO GRANDE PLAINS REGION SUNDAY THROUGH FRIDAY. SMALL CRAFT ADVISORY CONDITIONS ARE ANTICIPATED FOR THE BAYS AND COASTAL WATERS SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TE/WC
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.